Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 50, NWS Melbourne, FL

June 19, 2019Brevard County, Orange County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 19, 2019, 3:53 PM EDT for Brevard County, Orange County, Osceola County, Florida. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2019, 3:53 PM EDT (19:53 UTC)
Expired
Jun 19, 2019, 5:00 PM EDT
In force
67 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brevard County, FL, Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 41 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 4:30 PM EDTTSTM WND GST 446 Ene Sharpes, FLAIR FORCE TOWER 0803 WIND GUST TO 44 MPH.
Jun 19, 4:36 PM EDTTSTM WND GST 432 Nne Cape Canaveral, FLMEASURED WIND GUST OF 43 MPH AT TRIDENT PIER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1153 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

027 
WUUS52 KMLB 191953
SVRMLB
FLC009-095-097-192100-
/O.NEW.KMLB.SV.W.0050.190619T1953Z-190619T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
353 PM EDT Wed Jun 19 2019

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northern Brevard County in Florida...
  Southeastern Orange County in east central Florida...
  Northeastern Osceola County in east central Florida...

* Until 500 PM EDT.

* At 353 PM EDT, a severe thunderstorm was located near Narcoossee,
  moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Orlando, Kissimmee, Titusville, Saint Cloud and Rockledge. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2839 8056 2831 8057 2819 8064 2812 8134
      2820 8141 2835 8140 2861 8101 2861 8097
      2864 8097 2880 8072 2846 8049
TIME...MOT...LOC 1953Z 248DEG 27KT 2829 8117 

HAIL...<.75IN
WIND...60MPH
 
$$

Weitlich
3 follow-up statements
601 
WWUS52 KMLB 192007
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
407 PM EDT Wed Jun 19 2019

FLC009-095-097-192100-
/O.CON.KMLB.SV.W.0050.000000T0000Z-190619T2100Z/
Brevard FL-Orange FL-Osceola FL-
407 PM EDT Wed Jun 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN BREVARD...SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA
COUNTIES...

At 407 PM EDT, a severe thunderstorm was located 7 miles west of Lone
Cabbage Fish Camp, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Orlando, Titusville, Rockledge, Cocoa and Cocoa Beach. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2839 8056 2830 8057 2819 8064 2814 8118
      2824 8126 2843 8128 2861 8101 2861 8097
      2864 8096 2880 8072 2846 8049
TIME...MOT...LOC 2007Z 250DEG 35KT 2835 8099 

HAIL...<.75IN
WIND...60MPH
 
$$

Weitlich
552 
WWUS52 KMLB 192036
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
436 PM EDT Wed Jun 19 2019

FLC095-192046-
/O.CAN.KMLB.SV.W.0050.000000T0000Z-190619T2100Z/
Orange FL-
436 PM EDT Wed Jun 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 2839 8056 2830 8057 2819 8064 2816 8099
      2835 8095 2835 8086 2843 8090 2847 8090
      2847 8087 2850 8088 2853 8094 2856 8093
      2860 8095 2861 8097 2864 8096 2880 8072
      2846 8049
TIME...MOT...LOC 2036Z 248DEG 27KT 2843 8076 

$$

FLC009-097-192100-
/O.CON.KMLB.SV.W.0050.000000T0000Z-190619T2100Z/
Brevard FL-Osceola FL-
436 PM EDT Wed Jun 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN BREVARD AND NORTHEASTERN OSCEOLA COUNTIES...

At 436 PM EDT, a severe thunderstorm was located over Sharpes, moving
east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Cape Canaveral. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2839 8056 2830 8057 2819 8064 2816 8099
      2835 8095 2835 8086 2843 8090 2847 8090
      2847 8087 2850 8088 2853 8094 2856 8093
      2860 8095 2861 8097 2864 8096 2880 8072
      2846 8049
TIME...MOT...LOC 2036Z 248DEG 27KT 2843 8076 

HAIL...<.75IN
WIND...60MPH
 
$$

Weitlich
574 
WWUS52 KMLB 192059
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
459 PM EDT Wed Jun 19 2019

FLC009-097-192107-
/O.EXP.KMLB.SV.W.0050.000000T0000Z-190619T2100Z/
Brevard FL-Osceola FL-
459 PM EDT Wed Jun 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD AND
NORTHEASTERN OSCEOLA COUNTIES WILL EXPIRE AT 500 PM EDT...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning will be allowed to expire. 
However gusty winds up to 40 to 50 mph are still possible with 
additional thunderstorms moving eastward and offshore of Brevard 
County. 

LAT...LON 2839 8056 2830 8057 2819 8064 2816 8099
      2835 8095 2835 8086 2843 8090 2847 8090
      2847 8087 2850 8088 2853 8094 2856 8093
      2860 8095 2861 8097 2864 8096 2880 8072
      2846 8049
TIME...MOT...LOC 2057Z 248DEG 27KT 2848 8061 

$$

Weitlich

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:38 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 19, 3:38 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
338 PM EDT Wed Jun 19 2019

.DISCUSSION...

...Scattered to numerous storms with strong wind gusts through
late afternoon...

...Hotter temps with lower storm coverage late week...

Currently through tonight...
Scattered storms pushing east at mid afternoon. A few cells have
been strong to marginally severe with strong wind gusts the main
threat. The activity already crossing the Volusia county coast
but additional storms noted upstream across north FL and into
eastern Gulf with influence from disturbance aloft. Latest radar
trends and meso model runs indicate storms will increase through
the late afternoon as storms push from metro Orlando area toward
Brevard Co and also reach the Treasure Coast from areas around
Lake Okeechobee. Winds have back to SSE component southern
Treasure coast near Stuart, which may help enhance convergence
near the coast. This activity will move offshore by sunset but
some additional storms moving back in across the northern
sections may linger past sunset. Skies will become partly cloudy
in the late night hours with lows in the lower-mid 70s.

Previous Forecast Discussion Follows...
Thu...Low level ridge axis will remain across south Florida and
maintain an offshore (W/SW) flow. The deep moisture that has been
over the area will shift east over the Atlc with relatively drier
air advecting in from the west. This will reduce rain chances and
have lowered PoPs to 30 percent across the area. The offshore flow
will be strong enough to at least delay the east coast sea breeze
south of the Cape and probably prevent formation north of the
Cape altogether. With lower storm coverage, hot temperatures in
the low to mid 90s are expected even at the coast, though likely
short of any records.

Fri-Tue...Mid level ridge builds over the Bahamas and south FL
Fri-Sat then a weakness in the ridge develops Sun-Mon over the
Bahamas or FL peninsula. The 00Z GFS is more aggressive with this
weakness, showing a cut off upper low developing over FL while the
00Z ECMWF is much less pronounced. With deep layer ridging over
the area Fri-Sat, rain chances look to be below normal at 20-30
percent. Rain/storm chances should increase Sun-Tue due to the
weakness in the ridge but will cap PoPs at 40 percent for now due
to the disagreement in the models.

The surface ridge will remain nearly stationary across south FL
but with a lighter offshore flow which will allow the east coast
sea breeze to form each afternoon especially south of the Cape.
Max temps will be in the low to mid 90s interior, lower 90s
coastal Volusia due to a more delayed sea breeze development and
near 90 south of the Cape.

&&

.AVIATION...
MVFR to brief LIFR in and near showers and thunderstorms through
sunset. Winds with isolated strong thunderstorms will be variable
with gusts to 35kts. Some early morning low stratus is possible
on Thursday.

&&

.MARINE...

Through Tonight...main concern to boaters rest of this afternoon
and evening will be offshore moving thunderstorms with gusts
34kt+, as has already occurred over Volusia Co waters as of mid
afternoon. Outside of storms, winds generally SW 10-15 knots and
seas 2-3 ft.

Previous Marine Forecast Disucssion Follows...
Thursday...Ridge axis remains nearly stationary across the
southern peninsula so offshore (SW) winds will continue 10 kt
across the southern waters and 15 knots northern waters. Drier air
will lower the coverage of offshore moving showers and storms but
there will still be a few. Seas 2-3 ft, except up to 4 feet well
offshore Volusia county.

Fri-Sun...The W/SW pressure gradient weakens Fri to 5-10 knots
which will allow the sea breeze to form near the coast during the
afternoon. Light W/SW winds winds will continue Friday night
through Sunday, with onshore sea breeze development both weekend
afternoons. Shower and storm coverage looks low Fri and Sat then
becoming scattered Sunday afternoon. Seas 2-3 feet north/central
waters, and around 1 foot southern waters closer to the ridge
axis.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  92  75  93 /  30  30   0  20
MCO  74  94  76  95 /  20  30   0  20
MLB  73  93  75  94 /  30  30  10  10
VRB  73  94  74  94 /  30  30  10  10
LEE  74  92  77  92 /  30  30   0  20
SFB  74  94  77  94 /  30  30   0  20
ORL  74  94  77  95 /  20  30   0  20
FPR  74  94  74  94 /  30  30  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

FORECAST GRIDS...Glitto
RADAR/DSS...Sedlock
AVIATION...Johnson
Hazardous weather outlook, Jun 19, 10:43 AM EDT, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1043 AM EDT Wed Jun 19 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-200245-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1043 AM EDT Wed Jun 19 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A few showers and lightning storms will push off the Treasure
Coast late this morning. After a brief midday lull in activity,
showers and lightning storms will begin to form again early this
afternoon and become numerous during the mid and late afternoon.

Storms will move rapidly eastward today around 30 MPH, and will
be easily capable of producing wind gusts above 40 mph, with
isolated damaging wind gusts in excess of 55 mph possible in a
few storms. Frequent lightning and wind-driven torrential
downpours of 1 to 2 inches will also occur in a few storms.

If you are outdoors today, be alert to the potential for strong
storms rapidly approaching from the west. Move indoors to safety
at the first sign of threatening skies or if you hear thunder.

.MARINE THUNDERSTORM GUST IMPACT...
Due to the fast storm motion today, the threat for wind gusts at
or above 35 knots will be greater than in previous days on area
lakes, the Intracoastal Waterway, and the near shore Atlantic.
Move to safe harbor well in advance of storms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Storm coverage will be much lower from late week through the
weekend and into early next week compared to the last several
days. Any Florida thunderstorm can produce deadly cloud to ground
lightning, torrential downpours and gusty winds.

With lower coverage of storms expected, afternoon temperatures
and heat indices will rise, reaching between 100 and 105 degrees
the next few days, especially over the interior.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if any severe weather warnings are issued for their area today.

Cristaldi/Glitto

In the hours before

Local storm report, Jun 19, 2:39 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
239 PM EDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND GST     4 NNW LAKE JESSUP       28.78N 81.24W
06/19/2019  M42 MPH          Seminole           FL   ASOS

            MEASURED WIND GUST AT THE ORLANDO SANFORD INTERNATIONAL
            AIRPORT.

&&

JCP
Special weather statement, Jun 19, 3:01 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Melbourne FL
301 PM EDT Wed Jun 19 2019

FLZ045-053-191945-
Osceola FL-Orange FL-
301 PM EDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 345 PM EDT...

At 300 PM EDT, Doppler radar was tracking a strong thunderstorm over
Champions Gate, or near Celebration, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Kissimmee, Bay Lake, Celebration and Buena Ventura Lakes.

LAT...LON 2852 8137 2834 8126 2814 8152 2820 8152
      2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 1900Z 240DEG 24KT 2827 8160

Sedlock
Special weather statement, Jun 19, 3:26 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
326 PM EDT Wed Jun 19 2019

FLZ147-192015-
Northern Brevard County FL-
326 PM EDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BREVARD COUNTY
UNTIL 415 PM EDT...

At 325 PM EDT, Doppler radar was tracking a strong thunderstorm over
Klondike Beach, or near Haulover Canal, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Playalinda Beach, Haulover Canal, Merritt Island Wildlife Refuge and
Klondike Beach.

LAT...LON 2862 8075 2875 8083 2879 8075 2879 8074
      2880 8074 2881 8073 2882 8070 2864 8058
TIME...MOT...LOC 1925Z 227DEG 17KT 2870 8072

Sedlock
Local storm report, Jun 19, 3:27 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
327 PM EDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     3 W KENNEDY SPACE CENTE 28.64N 80.75W
06/19/2019  M48 MPH          Brevard            FL   OTHER FEDERAL

            MEASURED WIND GUST AT USAF TOWER 714 OF 48 MPH/42 KNOTS.

&&

TES
Local storm report, Jun 19, 3:37 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
337 PM EDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND GST     5 ENE INTERCESSION CITY 28.29N 81.44W
06/19/2019  M46 MPH          Osceola            FL   ASOS

            MEASURED WIND GUST 40 KNOTS AT THE KISSIMMEE GATEWAY
            AIRPORT.

&&

JCP
Special weather statement, Jun 19, 3:37 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
337 PM EDT Wed Jun 19 2019

FLZ045-053-192015-
Osceola FL-Orange FL-
337 PM EDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AND SOUTH-CENTRAL
ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 415 PM EDT...

At 336 PM EDT, Doppler radar was tracking a strong thunderstorm
cluster over Austin Tindall Park, or near Narcoossee, moving
northeast at 35 mph.

Wind gusts to 50 to 55 mph will be possible with this storm.

Locations impacted include...
Orlando, Wedgefield, Avalon Park, Orlando International Airport and
Lone Cabbage Fish Camp.

LAT...LON 2857 8110 2853 8097 2841 8088 2839 8089
      2838 8088 2837 8088 2837 8087 2836 8087
      2835 8086 2833 8086 2823 8103 2827 8125
      2833 8114 2842 8143
TIME...MOT...LOC 1936Z 246DEG 30KT 2835 8126

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:00 PM EDTSpecial Weather StatementMLBLake45 min
Jun 19, 1:54 PM EDTSpecial Weather StatementMLBVolusia66 min
Jun 19, 2:10 PM EDTSpecial Marine WarningMLB2 hr
Jun 19, 3:01 PM EDTSpecial Weather StatementMLBOrange44 min
Jun 19, 3:06 PM EDTSpecial Marine WarningMLB3 hr
Jun 19, 3:13 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola47 min
Jun 19, 3:26 PM EDTSpecial Weather StatementMLBSeminole49 min
Jun 19, 3:37 PM EDTSpecial Weather StatementMLBOrange38 min
Jun 19, 4:22 PM EDTSpecial Weather StatementMLBOsceola23 min
Jun 19, 4:26 PM EDTSpecial Weather StatementMLBLake49 min
Jun 19, 4:39 PM EDTSpecial Weather StatementMLBOkeechobee51 min
Jun 19, 5:13 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola47 min
Jun 19, 5:18 PM EDTTornado WarningMLBOrange, Osceola27 min
Jun 19, 5:22 PM EDTSpecial Weather StatementMLBBrevard, Orange, Seminole, Volusia53 min
Jun 19, 5:31 PM EDTSpecial Marine WarningMLB119 min
Jun 19, 5:36 PM EDTSpecial Weather StatementMLBIndian River39 min
Jun 19, 6:14 PM EDTSpecial Weather StatementMLBBrevard, Osceola, Seminole61 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.